Alert archive / Louisiana / Wind Advisories in 2008

Wind Advisory 1, NWS Lake Charles, LA

September 2, 2008Avoyelles Parish, Rapides Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this wind advisory at Sep 2, 2008, 1:51 AM CDT for Avoyelles Parish, Rapides Parish, Vernon Parish, Louisiana. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2008, 1:51 AM CDT (06:51 UTC)
Expired
Sep 2, 2008, 7:03 AM CDT
In force
5 hr
Issued by
NWS Lake Charles, LA

Counties Avoyelles Parish, LA, Rapides Parish, LA, Vernon Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2008-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2008-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1664 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLCH 020651
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
151 AM CDT TUE SEP 2 2008

...GUSTAV CONTINUES TO WEAKEN...

.HURRICANE GUSTAV HAS BEEN DOWNGRADED TO A TROPICAL STORM...NOW
CENTERED OVER CENTRAL LOUISIANA. WINDS OF 20 TO 25 MPH WITH GUSTS
OVER 30 MPH WILL STILL BE POSSIBLE OVERNIGHT...BUT WILL DIMINISH BY
SUNRISE.

LAZ030>033-041>045-051>055-TXZ180>182-201-215-216-020800-
/O.CAN.KLCH.LW.Y.0026.000000T0000Z-080902T1200Z/
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-
ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-
ORANGE-
INCLUDING THE CITIES OF...DERIDDER...OAKDALE...VILLE PLATTE...
OPELOUSAS...LAKE CHARLES...JENNINGS...CROWLEY...LAFAYETTE...
ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA...
MORGAN CITY...WOODVILLE...JASPER...NEWTON...LUMBERTON...
BEAUMONT/PORT ARTHUR...ORANGE
151 AM CDT TUE SEP 2 2008

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
LAKE WIND ADVISORY. 

WIND SPEEDS CONTINUE TO FALL ACROSS THE AREA AS GUSTAV MOVES TO
THE NORTHWEST. GUSTS TO 25 MPH WILL CONTINUE TO BE POSSIBLE
THROUGH THE OVERNIGHT HOURS...BUT SUSTAINED SPEEDS HAVE DECREASED
BELOW LAKE WIND ADVISORY CRITERIA.

$$

LAZ027>029-021200-
/O.NEW.KLCH.WI.Y.0001.080902T0651Z-080902T1200Z/
VERNON-RAPIDES-AVOYELLES-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE
151 AM CDT TUE SEP 2 2008

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL
CONTINUE TO BE POSSIBLE OVER CENTRAL LOUISIANA THROUGH THE
OVERNIGHT HOURS. WINDS WILL DIMINISH AS THE CENTER OF GUSTAVE
CONTINUES TO MOVE FARTHER AWAY AND WEAKEN.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

13
1 follow-up statement
000 
WWUS74 KLCH 021203
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
703 AM CDT TUE SEP 2 2008

...DIMINISHING WINDS FROM WEAKENING TROPICAL DEPRESSION GUSTAV...

.WINDS OVER CENTRAL LOUISIANA WILL DIMINISH BELOW 25 MPH AS
TROPICAL DEPRESSION GUSTAV CONTINUES TO WEAKEN WHILE PULLING AWAY
FROM CENTRAL LOUISIANA TO THE NORTH.

LAZ027>029-021315-
/O.CAN.KLCH.WI.Y.0001.000000T0000Z-080902T1200Z/
VERNON-RAPIDES-AVOYELLES-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE
703 AM CDT TUE SEP 2 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
WIND ADVISORY. 

SUSTAINED WINDS SHOULD REMAIN BELOW WIND ADVISORY CRITERIA.


$$

SWEENEY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Sep 1, 11:59 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Sep 1, 11:59 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1159 PM CDT MON SEP 1 2008

.UPDATE...
UPDATED GRIDS AND FORECAST TO REMOVE TORNADO WATCH 878 FOR AVOYELLES
AND RAPIDES PARISHES...AS IT EXPIRES AT MIDNIGHT...AND TORNADO
THREAT HAS DIMINISHED AND/OR MOVED NORTH. THE CENTER OF GUSTAV IS
OVER NE VERNON PARISH VIA KPOE RADAR. THE REMAINDER OF THE
FORECAST LOOKS GOOD.

DML

&&

.PREV DISCUSSION... /ISSUED 1113 PM CDT MON SEP 1 2008/

DISCUSSION...
GUSTAV HAS BEEN DOWNGRADED TO A TROPICAL STORM OVER CENTRAL
LOUISIANA...MAINLY AFFECTING RAPIDES AND AVOYELLES PARISHES WITH
SUSTAINED TROPICAL STORM FORCE WINDS...WHERE A TROPICAL STORM WIND
WARNING REMAINS IN EFFECT. ELSEWHERE ACROSS SE TX/S LA...SUSTAINED
WINDS HAVE DIMINISHED TO BELOW TROPICAL STORM FORCE...STILL 20 TO
25 MPH...WITH GUSTS TO 35 MPH. THUS WENT WITH LAKE WIND ADVISORY
FOR THE REMAINDER OF THE OVERNIGHT HOURS.

DUE TO THE PERSISTENT ONSHORE SW FLOW ACROSS VERMILION AND
ATCHAFALAYA BAYS...ISSUED A COASTAL FLOOD WARNING FOR ST. MARY AND
IBERIA PARISHES. TIDES AT AMERADA PASS, LA (LOCATED AT THE MOUTH
OF THE ATCHAFALAYA RIVER) REACHED 4.77 FT MLLW ONCE THE ONSHORE
FLOW COMMENCED AFTER GUSTAV LANDFALL. TIDES SINCE THEN HAVE
DROPPED TO BELOW 3 FEET MLLW...BUT MAY RISE AGAIN TOWARDS HIGH
TIDE NEAR 6 AM.

MARINE...
SINCE ALL COASTAL TROPICAL STORM WARNINGS HAVE BEEN DROPPED...ISSUED
SCA FOR WINDS OF 20 TO 25 KNOTS AND RESIDUAL SEAS STILL ESTIMATED
10-14 FEET OFF THE SOUTH CENTRAL LA WHERE THE WINDS HAVE BEEN SW
SINCE JUST AFTER LANDFALL OF GUSTAV. SEAS DECREASE FURTHER WEST
DUE TO THE OFFSHORE NW FLOW...BUT WILL INCREASE A BIT TOWARD
MORNING AS THE WINDS BECOME MORE W AND SW.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  82  77  86  74 /  80  70  60  60  40
KBPT  75  84  77  86  73 /  80  70  60  60  40
KAEX  73  83  73  82  72 / 100  70  70  60  40
KLFT  74  83  75  85  73 /  80  70  60  60  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WIND WARNING UNTIL 5 AM CDT TUESDAY FOR THE
     FOLLOWING ZONES: AVOYELLES...RAPIDES...VERNON.

     FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...EVANGELINE...IBERIA...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...VERNON.

     LAKE WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...BEAUREGARD...CALCASIEU...CAMERON...
     EVANGELINE...IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER
     ST. MARTIN...ST. LANDRY...ST. MARY...UPPER ST. MARTIN...
     VERMILION.

TX...LAKE WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...
     TYLER.

GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Sep 1, 5:39 AM CDT, 20 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
539 AM CDT MON SEP 1 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-021045-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
539 AM CDT MON SEP 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

HURRICANE FORCE WINDS ARE EXPECTED OVER SOUTH CENTRAL LOUISIANA.
TROPICAL STORM FORCE WINDS WILL BE MOVING INTO SOUTHWEST LOUISIANA
AND CENTRAL LOUISIANA LATE THIS AFTERNOON AROUND 5 PM. THESE WINDS
WILL GRADUALLY DIMINISH TO GALE FORCE GUSTS LATE TONIGHT OVER THE
ENTIRE AREA. 5 TO 10 INCHES OF RAIN CAN BE EXPECTED. TORNADIC
THUNDERSTORMS WITHIN THE INNER RAIN BANDS ALONG AND JUST NORTH OF
THE CENTER PATH ARE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTS GREATER THAN 34 KNOTS OR 40 MPH WILL CONTINUE OVER THE LAKES
AREA OF SOUTHEAST TEXAS UNTIL TUESDAY AFTERNOON. AN ADDITIONAL 8 TO
12 INCHES OF RAIN POSSIBLE TUESDAY AND WEDNESDAY. RAIN TOTALS UP
TO 20 INCHES ARE POSSIBLE. A STALLING CIRCULATION CENTER AROUND
NORTHEAST TEXAS AND ARKANSAS IS EXPECTED THURSDAY AND FRIDAY.
CANNOT RULE OUT THIS SYSTEM STALLING CLOSER TO SOUTHEAST TEXAS AND
CENTRAL LOUISIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR TORNADIC THUNDERSTORMS WITHIN
THE INNER RAIN BANDS LATER THIS AFTERNOON MAINLY AROUND CENTRAL
AND SOUTH CENTRAL LOUISIANA.

SWEENEY

In the hours before

Local storm report, Sep 1, 7:58 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
758 PM CDT MON SEP 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     TROPICAL STORM   ALEXANDRIA              31.29N 92.46W
09/01/2008                   RAPIDES            LA   BROADCAST MEDIA

            POWERLINES DOWN ON A HOUSE

&&

BRAZZELL
Local storm report, Sep 1, 8:08 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
808 PM CDT MON SEP 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     TORNADO          4 SSW EFFIE             31.16N 92.18W
09/01/2008                   AVOYELLES          LA   AMATEUR RADIO

&&

BRAZZELL
Local storm report, Sep 1, 8:09 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
809 PM CDT MON SEP 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TORNADO          MARKSVILLE              31.13N 92.06W
09/01/2008                   AVOYELLES          LA   AMATEUR RADIO

&&

BRAZZELL
Local storm report, Sep 1, 8:10 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
810 PM CDT MON SEP 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TROPICAL STORM   7 SW BOYCE              31.32N 92.75W
09/01/2008                   RAPIDES            LA   CO-OP OBSERVER

            64 MPH WINDS REPORTED BY CO-OP OBSERVER

&&

BRAZZELL
Local storm report, Sep 1, 8:23 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
823 PM CDT MON SEP 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TROPICAL STORM   FORT POLK               31.05N 93.21W
09/01/2008                   VERNON             LA   ASOS

            54 MPH REPORTED AT FORT POLK ASOS

&&

BRAZZELL
Local storm report, Sep 1, 9:55 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
955 PM CDT MON SEP 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     HURRICANE        MORGAN CITY             29.70N 91.19W
09/01/2008                   ST. MARY           LA   EMERGENCY MNGR

            40 TO 45 MPH WINDS REPORTED IN ST. MARY PARISH. POWER
            OUTAGES REPORTED ACROSS THE PARISH.

0852 AM     TROPICAL STORM   6 S PATTERSON           29.60N 91.30W
09/01/2008                   ST. MARY           LA   ASOS

            ASOS KP92 REPORTED A GUST TO 48 MPH.

0852 AM     TROPICAL STORM   SSW BURNS POINT         29.57N 91.53W
09/01/2008                   ST. MARY           LA   AWOS

            THE ASOS AT SALT POINT REPORTED A 48 MPH GUST BEFORE THE
            POWER WAS LOST.

0909 AM     HURRICANE        STEPHENSVILLE           29.78N 91.17W
09/01/2008                   ST. MARTIN         LA   EMERGENCY MNGR

            POWER OUTAGES REPORTED ACROSS LOWER ST. MARTIN PARISH.

1030 AM     TROPICAL STORM   17 SSE BURNS POINT      29.36N 91.40W
09/01/2008                   GMZ455             LA   OTHER FEDERAL

            USGS SITE NEAR EUGENE ISLAND REPORTS SUSTAINED WINDS OF
            62 MPH WITH GUSTS TO 73 MPH

1054 AM     TROPICAL STORM   14 ESE BURNS POINT      29.47N 91.33W
09/01/2008                   GMZ455             LA   OTHER FEDERAL

            THE NOAA TIDE STATION AT LAWMA REPORTED SUSTAINED WINDS
            OF 53 MPH WITH GUSTS TO 74 MPH.

1101 AM     TROPICAL STORM   4 WNW NEW IBERIA        30.03N 91.88W
09/01/2008                   IBERIA             LA   ASOS

            THE ASOS AT ACADIANA REGIONAL AIRPORT REPORTED A GUST TO
            52 MPH.

0100 PM     HURRICANE        MORGAN CITY             29.70N 91.19W
09/01/2008                   ST. MARY           LA   EMERGENCY MNGR

            ST. MARY PARISH EMERGENCY MANAGER REPORTS WIDESPREAD TREE
            AND POWER LINE DAMAGE.

0128 PM     TROPICAL STORM   9 ENE PINEVILLE         31.40N 92.29W
09/01/2008                   RAPIDES            LA   ASOS

            WIND GUSTS TO 41 MPH REPORTED AT ESLER FILED

0132 PM     HURRICANE        LAFAYETTE               30.22N 92.03W
09/01/2008                   LAFAYETTE          LA   ASOS

            WIND GUST TO 61 MPH REPORTED AT LAFAYETTE REGIONAL
            AIRPORT

0138 PM     HURRICANE        ABBEVILLE               29.97N 92.12W
09/01/2008                   VERMILION          LA   AWOS

            64 MPH WINDS REPORTED AT THE ABBEVILLE AIRPORT

0138 PM     HURRICANE        NEW IBERIA              30.01N 91.82W
09/01/2008                   IBERIA             LA   ASOS

            WIND GUST TO 75 MPH AT ACADIANA REGIONAL AIRPORT.

0148 PM     HURRICANE        LAFAYETTE               30.22N 92.03W
09/01/2008                   LAFAYETTE          LA   ASOS

            59 MPH REPORTED AT THE AIRPORT IN LAFAYETTE

0155 PM     HURRICANE        NEW IBERIA              30.01N 91.82W
09/01/2008                   IBERIA             LA   ASOS

            ACADIANA REGIONAL AIRPORT REPORTED A WIND GUST OF 76 MPH.

0200 PM     TROPICAL STORM   4 ESE BOYCE             31.36N 92.61W
09/01/2008                   RAPIDES            LA   ASOS

            WIND GUST TO 48 MPH WAS REPORTED AT ALEXANDRIA
            INTERNATIONAL

0200 PM     HURRICANE        17 SSE BURNS POINT      29.34N 91.43W
09/01/2008                   GMZ455             LA   OTHER FEDERAL

            SUSTAINED WINDS OF 68 MPH WITH GUSTS TO 78 MPH. NOTE SOME
            OF THE DATA FROM THIS PLATFORM IS MISSING AND COULD HAVE
            BEEN HIGHER.

0201 PM     TROPICAL STORM   5 WNW ALEXANDRIA        31.32N 92.55W
09/01/2008                   RAPIDES            LA   ASOS

            ALEXANDRIA REPORTED 43 MPH WIND GUSTS AT THE AIRPORT

0208 PM     HURRICANE        NEW IBERIA              30.01N 91.82W
09/01/2008                   IBERIA             LA   NEWSPAPER

            WIDESPREAD TREE AND POWER LINE DAMAGE REPORTED ACROSS
            IBERIA PARISH

0220 PM     HURRICANE        NEW IBERIA              30.01N 91.82W
09/01/2008                   IBERIA             LA   ASOS

            79 MPH WIND GUST REPORTED AT ACADIANA REGIONAL AIRPORT IN
            NEW IBERIA

0220 PM     HURRICANE        LAFAYETTE               30.22N 92.03W
09/01/2008                   LAFAYETTE          LA   ASOS

            75 MPH WINDS REPORTED AT THE LAFAYETTE REGIONAL AIRPORT.

0220 PM     HURRICANE        CROWLEY                 30.21N 92.38W
09/01/2008                   ACADIA             LA   BROADCAST MEDIA

            TREE AND POWERLINE DAMAGE ACROSS ACADIA PARISH.

0241 PM     HURRICANE        LAFAYETTE               30.22N 92.03W
09/01/2008                   LAFAYETTE          LA   EMERGENCY MNGR

            *** 1 FATAL *** TREE FELL THROUGH A HOUSE KILLING ONE
            PERSON

0244 PM     HURRICANE        LAFAYETTE               30.22N 92.03W
09/01/2008                   LAFAYETTE          LA   AWOS

            77 MPH WIND GUST REPORTED AT LAFAYETTE

0244 PM     HURRICANE        11 NNW PITKIN           31.08N 93.00W
09/01/2008                   VERNON             LA   AWOS

            51 MPH GUST REPORTED AT FORT POLK SELF STRIP.

0245 PM     HURRICANE        LAFAYETTE               30.22N 92.03W
09/01/2008                   LAFAYETTE          LA   TRAINED SPOTTER

            ROOF BLOWN OFF TRAILER HOME. DOWN POWERLINES ON WEST
            WILLOW ST.

0249 PM     HURRICANE        ABBEVILLE               29.97N 92.12W
09/01/2008                   VERMILION          LA   ASOS

            72 MPH WINDS REPORTED AT ABBEVILLE

0258 PM     TROPICAL STORM   5 WNW ALEXANDRIA        31.32N 92.55W
09/01/2008                   RAPIDES            LA   ASOS

            WIND GUSTS TO 46 MPH REPORTED AT ALEXANDRIA

0300 PM     HURRICANE        BRANCH                  30.35N 92.27W
09/01/2008                   ACADIA             LA   PUBLIC

            HOUSE SIDING BLOWN OFF AND SEVERAL TREES BLOWN DOWN. BARN
            ROOF BLOWN OFF.

0300 PM     HURRICANE        OPELOUSAS               30.52N 92.08W
09/01/2008                   ST. LANDRY         LA   LAW ENFORCEMENT

            TREES DOWN AROUND OPELOUSAS

0321 PM     TROPICAL STORM   6 S LAKE CHARLES        30.12N 93.22W
09/01/2008                   CALCASIEU          LA   ASOS

            41 MPH WIND GUST REPORTED AT LAKE CHARLES REGIONAL
            AIRPORT

0326 PM     TROPICAL STORM   2 SE HOLLY BEACH        29.77N 93.44W
09/01/2008                   GMZ450             LA   OTHER FEDERAL

            WIND GUSTS TO 40 MPH REPORTED AT CALCASIEU PASS TIDE
            STATION

0347 PM     TROPICAL STORM   30 SE SABINE PASS       29.43N 93.54W
09/01/2008                   GMZ470             LA   BROADCAST MEDIA

            WEST CAMERON 167 REPORTED GUST TO 51 MILES AN HOUR.

0352 PM     TROPICAL STORM   PORT ARTHUR             29.90N 93.93W
09/01/2008                   JEFFERSON          TX   BROADCAST MEDIA

            LAMAR UNIVERSITY REPORTED GUST TO 40 MILES AN HOUR.

0353 PM     TROPICAL STORM   LUMBERTON               30.26N 94.20W
09/01/2008                   HARDIN             TX   BROADCAST MEDIA

            GUST REPORTED TO 43 MILES AN HOUR.

0401 PM     TROPICAL STORM   7 SW BOYCE              31.32N 92.75W
09/01/2008                   RAPIDES            LA   CO-OP OBSERVER

            46 MPH REPORTED BY A CO-OP OBSERVER.

0403 PM     TROPICAL STORM   NEDERLAND               29.97N 94.00W
09/01/2008                   JEFFERSON          TX   ASOS

            39 MPH GUST REPORTED AT SOUTHEAST TEXAS REGIONAL

0420 PM     TROPICAL STORM   6 SSW OAKDALE           30.74N 92.70W
09/01/2008                   ALLEN              LA   AWOS

            ALLEN PARISH AIRPORT REPORTED A WIND GUST TO 41 MPH

0444 PM     HURRICANE        VILLE PLATTE            30.69N 92.28W
09/01/2008                   EVANGELINE         LA   LAW ENFORCEMENT

            TREES DOWN ACROSS EVANGELINE PARISH

0446 PM     HURRICANE        JENNINGS                30.22N 92.66W
09/01/2008                   JEFFERSON DAVIS    LA   BROADCAST MEDIA

            POWER LINES BLOWN DOWN IN JENNINGS

0447 PM     TROPICAL STORM   6 SSW OAKDALE           30.74N 92.69W
09/01/2008                   ALLEN              LA   AWOS

            WIND GUST TO 45 MPH REPORTED AT ALLEN PARISH AIRPORT.

0447 PM     TROPICAL STORM   5 S LAKE CHARLES        30.14N 93.20W
09/01/2008                   CALCASIEU          LA   ASOS

            WIND GUST TO 43 MPH REPORTED AT LAKE CHARLES AIR PORT.

0459 PM     TROPICAL STORM   4 SSW OAKDALE           30.76N 92.69W
09/01/2008                   ALLEN              LA   AWOS

            WIND GUST OF 48 MPH REPORTED AT ALLEN PARISH AIRPORT.

0500 PM     TROPICAL STORM   CARLYSS                 30.18N 93.37W
09/01/2008                   CALCASIEU          LA   AWOS

            WIND GUST TO 39 MPH REPORTED AT SOUTHLAND FIELD NEAR
            CARLYSS

0511 PM     TROPICAL STORM   ALEXANDRIA              31.29N 92.46W
09/01/2008                   RAPIDES            LA   ASOS

            52 MPH GUST REPORTED AT ALEXANDRIA INTERNATIONAL

0512 PM     TROPICAL STORM   PINEVILLE               31.33N 92.42W
09/01/2008                   RAPIDES            LA   ASOS

            ESLER FIELD ASOS REPORTED 52 MPH WIND GUSTS BEFORE THE
            ASOS LOST POEWR AND THE INSTRUMENTS FAILED

0518 PM     TROPICAL STORM   LAKE CHARLES            30.21N 93.20W
09/01/2008                   CALCASIEU          LA   ASOS

            THE ASOS AT LAKE CHARLES REGIONAL REPORTS GUSTS TO 44
            MPH.

0523 PM     TROPICAL STORM   PINEVILLE               31.33N 92.42W
09/01/2008                   RAPIDES            LA   BROADCAST MEDIA

            TREES DOWN IN PINEVILLE. KALB-TV RECORDED 48 MPH GUST AT
            THEIR STATION.

0534 PM     FLASH FLOOD      LAFAYETTE               30.22N 92.03W
09/01/2008                   LAFAYETTE          LA   OTHER FEDERAL

            THE VERMILION RIVER AT SURREY STREET WENT FROM 5 FEET TO
            THE FLOOD STAGE OF 10 FEET IN TWO HOURS

0541 PM     TROPICAL STORM   LAKE ARTHUR             30.08N 92.68W
09/01/2008                   JEFFERSON DAVIS    LA   EMERGENCY MNGR

            50 PERCENT OF THE RESIDENTS WITHOUT POWER WITH TREES AND
            POWER LINES DOWN.

0603 PM     TROPICAL STORM   FORT POLK               31.05N 93.21W
09/01/2008                   VERNON             LA   ASOS

            52 MPH GUST REPORTED AT FORT POLK ASOS

0609 PM     TROPICAL STORM   ALEXANDRIA              31.29N 92.46W
09/01/2008                   RAPIDES            LA   BROADCAST MEDIA

            51 MPH GUST REPORTED AT KALB TV STATION

0623 PM     TROPICAL STORM   6 SSW OAKDALE           30.74N 92.70W
09/01/2008                   ALLEN              LA   AWOS

            ALLEN PARISH AIRPORT REPORTED WIND GUST TO 54 MPH.

0624 PM     TROPICAL STORM   ALEXANDRIA              31.29N 92.46W
09/01/2008                   RAPIDES            LA   BROADCAST MEDIA

            57 MPH WIND GUST REPORTED AT KALB TV.

0630 PM     TROPICAL STORM   7 SW BOYCE              31.32N 92.75W
09/01/2008                   RAPIDES            LA   CO-OP OBSERVER

            53 MPH REPORTED BY A CO-OP OBSERVER

0636 PM     TROPICAL STORM   DERIDDER                30.85N 93.29W
09/01/2008                   BEAUREGARD         LA   AWOS

            43 MPH WIND GUST REPORTED AT DE RIDDER

0644 PM     TROPICAL STORM   MOSS BLUFF              30.30N 93.20W
09/01/2008                   CALCASIEU          LA   LAW ENFORCEMENT

            POWER OUTAGES REPORTED IN MOSS BLUFF

0649 PM     TROPICAL STORM   ALEXANDRIA              31.29N 92.46W
09/01/2008                   RAPIDES            LA   ASOS

            53 MPH REPORTED AT ALEXANDRIA REGIONAL AIRPORT

0654 PM     TROPICAL STORM   LAKE CHARLES            30.21N 93.20W
09/01/2008                   CALCASIEU          LA   ASOS

            46 MPH WINDS REPORTED AT LAKE CHARLES REGIONAL AIRPORT

0654 PM     TROPICAL STORM   ALEXANDRIA              31.29N 92.46W
09/01/2008                   RAPIDES            LA   ASOS

            53 MPH GUST REPORTED AT ALEXANDRIA INTERNATIONAL OUT OF
            THE NORTHEAST

0654 PM     TROPICAL STORM   LAKE CHARLES            30.21N 93.20W
09/01/2008                   CALCASIEU          LA   ASOS

            44 MPH GUST REPORTED AT THE LAKE CHARLES REGIONAL AIRPORT

0711 PM     TROPICAL STORM   LAKE CHARLES            30.21N 93.20W
09/01/2008                   CALCASIEU          LA   ASOS

            46 MPH REPORTED AT LAKE CHARLES REGIONAL AIRPORT

0712 PM     TROPICAL STORM   BUNKIE                  30.95N 92.19W
09/01/2008                   AVOYELLES          LA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN THROUGHOUT THE PARISH WITH
            SOME DAMAGE TO RESIDENCES

0715 PM     TROPICAL STORM   DERIDDER                30.85N 93.29W
09/01/2008                   BEAUREGARD         LA   LAW ENFORCEMENT

            MOST OF DE RIDDER WITHOUT POWER

0715 PM     TROPICAL STORM   ALEXANDRIA              31.29N 92.46W
09/01/2008                   RAPIDES            LA   ASOS

            59 MPH GUSTS REPORTED AT ALEXANDRIA INTERNATIONAL

0742 PM     TROPICAL STORM   CHENEYVILLE             31.01N 92.29W
09/01/2008                   RAPIDES            LA   BROADCAST MEDIA

            POWER POLES REPORTED DOWN IN CHENEYVILLE

0755 PM     TROPICAL STORM   7 SW BOYCE              31.32N 92.75W
09/01/2008                   RAPIDES            LA   CO-OP OBSERVER

            64 MPH WINDS REPORTED BY CO-OP OBSERVER

0755 PM     TORNADO          MARKSVILLE              31.13N 92.06W
09/01/2008                   AVOYELLES          LA   AMATEUR RADIO

0756 PM     TROPICAL STORM   ALEXANDRIA              31.29N 92.46W
09/01/2008                   RAPIDES            LA   ASOS

            61 MPH WIND GUST REPORTED AT ALEXANDRIA INTERNATIONAL

0757 PM     TROPICAL STORM   ALEXANDRIA              31.29N 92.46W
09/01/2008                   RAPIDES            LA   BROADCAST MEDIA

            POWERLINES DOWN ON A HOUSE

0807 PM     TORNADO          4 SSW EFFIE             31.16N 92.18W
09/01/2008                   AVOYELLES          LA   AMATEUR RADIO

0818 PM     TROPICAL STORM   FORT POLK               31.05N 93.21W
09/01/2008                   VERNON             LA   ASOS

            54 MPH REPORTED AT FORT POLK ASOS

&&

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:09 PM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides36 min
Sep 1, 7:50 PM CDTTornado WarningLCHAvoyelles, Rapides40 min
Sep 1, 8:05 PM CDTFlash Flood WarningLCHAvoyelles, Evangeline, Rapides3 hr
Sep 1, 8:13 PM CDTTornado WarningLCHRapides47 min
Sep 1, 8:28 PM CDTTornado WarningLCHAvoyelles, Rapides47 min
Sep 1, 9:41 PM CDTAreal Flood WarningLCHAvoyelles, Evangeline, Rapides, Saint Landry6 hr
Sep 1, 10:18 PM CDTCoastal Flood WarningLCH8 hr
Sep 1, 10:28 PM CDTSmall Craft AdvisoryLCH38 hr
Sep 1, 10:38 PM CDTLake Wind AdvisoryLCHAllen, Beauregard, Evangeline, Lafayette, Saint Landry, Saint Martin3 hr
Sep 1, 10:46 PM CDTAreal Flood WarningLCHAvoyelles, Evangeline, Rapides6 hr
Sep 2, 1:55 AM CDTHurricane Local StatementLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more9 days
Sep 2, 5:21 AM CDTAreal Flood AdvisoryLCHIberia, Lafayette, Saint Landry, Saint Martin, Vermilion114 min
Sep 2, 6:04 AM CDTCoastal Flood AdvisoryLCH6 hr
Sep 2, 7:59 AM CDTTornado WarningLCHIberia, Saint Martin31 min
Sep 2, 8:25 AM CDTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more34 hr
Sep 2, 9:11 AM CDTFlash Flood WarningLCHIberia, Saint Martin, St. Mary, Vermilion2 hr
Sep 2, 11:21 AM CDTFlash Flood WarningLCHIberia, Lafayette, Saint Landry, Saint Martin, Vermilion4 hr
Sep 2, 1:36 PM CDTFlash Flood WarningLCHIberia, Saint Martin, St. Mary114 min
Sep 2, 2:39 PM CDTFlash Flood WarningLCHAcadia, Avoyelles, Saint Landry3 hr
Sep 2, 3:28 PM CDTTornado WarningLCHBeauregard, Vernon32 min
Sep 2, 3:42 PM CDTTornado WarningLCHAllen, Beauregard, Rapides, Vernon33 min
Sep 2, 3:50 PM CDTFlash Flood WarningLCHIberia, Lafayette, Saint Landry, Saint Martin115 min
Sep 2, 4:55 PM CDTTornado WarningLCHAvoyelles35 min
Sep 2, 6:36 PM CDTTornado WarningLCHAllen, Beauregard, Jefferson Davis24 min

Nearby

Wind Advisories in Louisiana, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.